PubMed Health⌕ Search

Biomedical subjects

A V Kemmenoe

Publications and source records attributed to A V Kemmenoe.

3 recordsLinked to original sources

The routine profiling of forensic heroin samples.

A method for the routine profiling of illicit heroin samples received in casework has been developed which depends on simple and straightforward sample pretreatment, followed by gas chromatography on a capillary column using flame-ionization detection. The factors affecting the choice of each aspect of the procedure are discussed, as are the statistical data for sampling and the chromatography. Components of illicit heroin derived from opium and other adulterants have been identified. The significance of data from samples examined in 1986 is discussed.

Chromatography, Gas↗

A sudden death due to tocainide overdose.

The details of a fatal self-poisoning with the anti-arrhythmic drug tocainide are described. The authors are unaware of another such case. The physiological and toxicological results are post mortem are presented and discussed, with emphasis on the method of analysis of the drug in the body fluids and tissues. Stomach content was analysed by direct solvent extraction followed by ultraviolet spectrophotometry and thin-layer chromatography. Blood, urine and liver concentrations were obtained by high-pressure liquid chromatography, blood and liver samples being extracted under basic conditions and urine analysed directly. Two methods are compared for the liver analysis; an alkaline extraction of an enzymic digestion yielded lower levels of drug than did a mechanical maceration followed by alkaline extraction and 'salting out'. The latter is an adaptation of the method used for analysis of blood. Details of therapeutic and toxic blood/plasma concentrations are taken from the literature and compared with the analytical data, leading to the conclusion that the only logical cause of death was tocainide poisoning.

Aged↗

An infant fatality due to hydroxychloroquine poisoning.

A 2 1/2-year-old boy was hospitalized following ingestion of an estimated 60 tablets of 200-mg hydroxychloroquine. Upon death from cardiorespiratory arrest, analytes from the stomach, small intestine, liver, and plasma were examined using UV spectroscopy, thin-layer chromatography, and gas chromatography/mass spectrometry. Results indicate modest drug amounts in the stomach and small intestine, but much higher levels in the blood and liver extracts, suggesting that a considerable overdose was consumed.

Child, Preschool↗